Advertisement

Quasimonotonicity as a Tool for Differential and Functional Inequalities

  • Peter Volkmann
Conference paper
Part of the International Series of Numerical Mathematics book series (ISNM, volume 161)

Introduction

In the context of differential inequalities, the name “quasimonotonicity” had been introduced by Wolfgang Walter [8]. In this monograph also the basic comparison theorems involving ordinary and parabolic differential inequalities, respectively, are treated, the latter being a generalization by Mlak [3] of a theorem of Nagumo [4] to functions having values in ℝn.

For both comparison theorems versions are known, where the functions have values in ordered topological vector spaces; cf. [6] for ordinary differential inequalities and the joint paper with Simon [5] for parabolic inequalities. When restricting [5] to the semilinear case, then functions f(x,t,ξ) are involved, whereas in [6] functions f(t,ξ) occur. Here x is a variable in ℝN, t is a real variable, and ξ is a variable in an ordered topological vector space E; the values of f are in E.

Now it turns out that the comparison theorem from [6] can be considered as a special case from [5], when allowing N=0. This will be...

References

  1. 1.
    Karol Baron and Peter Volkmann, Characterization of quasimonotonicity by means of functional inequalities. Sem. LV, No. 22, 5 pp. (2005), http://www.math.us.edu.pl/smdk
  2. 2.
    Gerd Herzog, Quasimonotonicity. Nonlinear Analysis 47, 2213–2224 (2001). MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Włodzimierz Mlak, Differential inequalities of parabolic type. Ann. Polon. Math. 3, 349–354 (1957). MathSciNetzbMATHGoogle Scholar
  4. 4.
    Mitio Nagumo, Miscellanies on the theory of partial differential equations, III (Japanese). Kansū-Hōteisiki 15, 15–26 (1939). Google Scholar
  5. 5.
    Alice Simon and Peter Volkmann, Parabolic inequalities in ordered topological vector spaces. Nonlinear Analysis 25, 1051–1054 (1995). MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Peter Volkmann, Gewöhnliche Differentialungleichungen mit quasimonoton wachsenden Funktionen in topologischen Vektorräumen. Math. Z. 127, 157–164 (1972). MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    —, Funktionalungleichungen in topologischen Vektorräumen. Sem. LV, No. 12, 4 pp. (2002), http://www.math.us.edu.pl/smdk
  8. 8.
    Wolfgang Walter, Differential and integral inequalities. Springer Berlin 1970. German edition: Differential- und Integral-Ungleichungen. Ibid. 1964. zbMATHGoogle Scholar

Copyright information

© Springer Basel 2012

Authors and Affiliations

  • Peter Volkmann
    • 1
    • 2
  1. 1.Institut für AnalysisKITKarlsruheGermany
  2. 2.Instytut MatematykiUniwersytet Śla̧skiKatowicePoland

Personalised recommendations